Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Huntsville, AL

June 12, 200711 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Jun 12, 2007, 12:19 PM CDT for 11 counties in Alabama. It took effect at Jun 12, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 12:19 PM CDT (17:19 UTC)
In effect from
Jun 12, 2007, 1:00 PM CDT
Expired
Jun 12, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KHUN 121719
RFWHUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1219 PM CDT TUE JUN 12 2007

...CRITICAL FIRE WEATHER CONDITIONS ARE DEVELOPING THIS AFTERNOON...

.INCREASING NORTHEAST WINDS AND LOWERING RELATIVE HUMIDITY WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.


ALZ001>010-016-122300-
/O.NEW.KHUN.FW.W.0008.070612T1800Z-070612T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-
1219 PM CDT TUE JUN 12 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

THE COMBINATION OF INCREASING NORTHEAST WINDS AND LOWERING
RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON. WINDS SPEEDS OF 10 TO 15 MPH ARE EXPECTED...ALONG
WITH BRIEF GUSTS TO 20 MPH. MINIMUM RELATIVE HUMIDITY WILL ALSO
DROP INTO THE RANGE OF 20 TO 30 PERCENT...WITH LOWEST VALUES
ACROSS NORTHWEST ALABAMA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITY AT OR BELOW 30
PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

$$

KULA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jun 12, 9:13 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 12, 9:13 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 AM CDT TUE JUN 12 2007

.UPDATE...TO RAISE MAX TEMPS 1-2F AND LOWER DEW POINTS/RH...AND
UPDATE TO FWF.
&&

.DISCUSSION...
VIS IMAGERY AND WINDOW OB INDICATE A NARROW BAND OF CS
DRIFTING SE ACROSS THE AREA.  THIS SHOULD CONTINUE TO DRIFT
SOUTHWARD AND HAVE LITTLE IMPACT ON TEMPS.  SFC BOUNDARY HAS SLID
JUST TO OUR S AND SW ACROSS CENTRAL AL INTO NORTHERN MS.  AC FIELD
IS CLIPPING FRANKLIN AND COLBERT COUNTY AL...WITH RESIDUAL ST LAYER
HANGING ON ATOP LOOKOUT MTN IN DEKALB COUNTY AL.  THESE CLOUDS
CORRESPOND TO HIGHER MOISTURE CONTENT...WITH DEW POINTS IN THE
M60S...UP TO AROUND 70F AT ANNISTON (KANB).  MOVING NORTH...VALUES
DROP OFF INTO THE U50S ACROSS MIDDLE TN.  12Z KOHX AND FORECAST
SOUNDINGS INDICATE GOOD DRYING POTENTIAL THROUGH THE DAY...WITH A
GOOD COMBO OF DRY ADVECTION...DIABATIC HEATING...AND THOROUGH
MIXING.  12Z SPC OUTLOOK JUST CLIPS OUR SE CWA WITH A GENERAL
THUNDERSTORM FORECAST. WATER VAPOR INDICATES DECENT SHORTWAVE
DROPPING SW WILL ARRIVE THIS AFTERNOON ACROSS THE SE.  HOWEVER...
GIVEN THE MOISTURE/INSTABILITY/CONVERGENCE TO BE JUST TO OUR
S...WILL KEEP FORECAST DRY ATTM.

.FIRE WEATHER...
THIS LEADS US TO THE ALREADY MARGINAL CRITICAL FIRE WEATHER
CONCERN.  WE HAVE LOWERED DEW POINTS INTO THE L50S THIS
AFTERNOON...RESULTING IN MIN RH VALUES OF 25-30 PCT.
ESSENTIALLY...WINDS WILL BECOME THE MAIN VARIABLE WHETHER WELL NEED
TO HOIST A RED FLAG WARNING.  FORECAST SOUNDINGS INDICATE BL FLOW OF
UP TO 15KT THIS AFTERNOON...SO WELL HAVE TO WATCH THIS CLOSE.  FOR
NOW...WILL CONTINUE TO MONITOR FOR POSSIBLE RED FLAG WARNING.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Jun 12, 5:00 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CDT TUE JUN 12 2007

ALZ001>010-016-TNZ076-096-097-121830-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
500 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE...MAINLY
FOR PORTIONS OF THE AREA EAST OF INTERSTATE 65 DURING THURSDAY AND
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

RSB

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.